Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Excessive hair growth on body. Have polycystic ovary, irregular periods. Prescribed Herface. Is it okay?

i am having excess hair growth all over my body.i went to an endocrynolygist.i am not having hormone imbalance but i am having polycystic ovary .my period cycle is a bit irregular but it comes in every gav me herface tablet for 3 months.didnt started taking it.wil start next that ok.?wat should i do further?
Asked On : Tue, 25 Dec 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Treatment of PCOS depends partially on the woman's stage of life. For younger women who desire birth control, the birth control pill, especially those with low androgenic (male hormone-like) side effects can cause regular periods and prevent the risk of uterine cancer. 
For acne or excess hair growth, a water pill (diuretic) called spironolactone (Aldactone) may be prescribed to help reverse these problems.  Eflornithine (Vaniqa) is a cream medication that can be used to slow facial hair growth in women. Electrolysis and over-the-counter depilatory creams are other options for controlling excess hair growth.

For women who desire pregnancy, a medication called clomiphene (Clomid) can be used to induce ovulation.
 In addition, weight loss can normalize menstrual cycles and often increases the possibility of pregnancy in women with PCOS.

Metformin (Glucophage) is a medication used to treat type 2 diabetes.It reduces insulin resistance and  has been shown to be useful in the management of irregular periods, ovulation induction, weight loss, prevention of type 2 diabetes, and prevention of gestational diabetes mellitus in women with PCOS.

In fact you should consult a Gynecologist and get your treatment planned out.
For excessive hair,you may take the help of a dermatologist.
Answered: Wed, 26 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor